Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 96, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 1, 2018, 12:56 PM CST for Cass County, Henry County, Johnson County, Missouri. It took effect at Dec 1, 2018, 3:49 PM CST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2018, 12:56 PM CST (18:56 UTC)
- In effect from
- Dec 1, 2018, 3:49 PM CST
- Expired
- Dec 2, 2018, 12:04 PM CST
- In force
- 20 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 21.83 ft at Dec 1, 2018, 6:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
279
WGUS83 KEAX 011856
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1256 PM CST Sat Dec 1 2018
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-021857-
/O.NEW.KEAX.FL.W.0096.181201T2149Z-181203T1340Z/
/BLRM7.1.ER.181201T2149Z.181202T0600Z.181202T1340Z.UU/
1256 PM CST Sat Dec 1 2018
* At 12:00 PM Saturday the stage was 19.1 feet.
* Flood stage is 20.0 feet.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 20.9 feet by early Sunday morning. The
river will fall below flood stage by Sunday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.1 Sat 12 PM 20.9 early Sunday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$4 follow-up statements
610
WGUS83 KEAX 012207
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
407 PM CST Sat Dec 1 2018
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-022206-
/O.EXT.KEAX.FL.W.0096.000000T0000Z-181203T2015Z/
/BLRM7.1.ER.181201T1900Z.181202T0600Z.181202T2015Z.UU/
407 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Big Creek at Blairstown.
* until Monday afternoon.
* At 3:00 PM Saturday the stage was 21.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by
early Sunday morning. The river will fall below flood stage early
Sunday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 21.3 Sat 03 PM 22.8 early Sunday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$214
WGUS83 KEAX 020130
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
730 PM CST Sat Dec 1 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-020200-
/O.CAN.KEAX.FL.W.0089.000000T0000Z-181203T0034Z/
/FYTM7.1.ER.181201T1346Z.181201T1945Z.181201T2301Z.UU/
730 PM CST Sat Dec 1 2018
The Flood Warning is cancelled for
The Moniteau Creek near Fayette.
* At 6:30 PM Saturday the stage was 14.2 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 5:01 PM Saturday.
* Forecast...The river will continue to fall to feet by .
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 14.2 Sat 06 PM 12.7 this evening
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$542
WGUS83 KEAX 020316
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
916 PM CST Sat Dec 1 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Petite Saline Creek near Boonville affecting Cooper County.
.(***Optional - Describe the hydrometeorological cause of flooding
and future rainfall forecast. This section must be preceded by a
single dot WITH NO SPACE BETWEEN DOT AND FIRST WORD.Remove this
section and leading dot if you do not wish to include this section in
the product.***)
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-030315-
/O.CON.KEAX.FL.W.0096.000000T0000Z-181203T1715Z/
/BLRM7.1.ER.181201T1900Z.181202T0600Z.181202T1715Z.UU/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Big Creek at Blairstown.
* until Monday morning.
* At 9:00 PM Saturday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet by
early Sunday morning. The river will fall below flood stage late
Sunday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 21.6 Sat 09 PM 21.9 early Sunday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC053-195-030315-
/O.CON.KEAX.FL.W.0097.181202T1800Z-181203T1800Z/
/BLVM7.1.ER.181202T1800Z.181202T1800Z.181202T1800Z.NO/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from Sunday afternoon to Monday afternoon.
* At 8:45 PM Saturday the stage was 23.5 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Sunday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.5 Sat 09 PM 24.0 early Sunday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC043-MOC003-021-030315-
/O.EXT.KEAX.FL.W.0090.181202T1254Z-181206T0936Z/
/SJSM7.1.ER.181202T1254Z.181203T0600Z.181205T0936Z.NO/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* from Sunday morning to late Wednesday night.
* At 8:30 PM Saturday the stage was 15.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 20.1 feet by early Monday morning. The river will fall
below flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 15.1 Sat 08 PM 20.1 early Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
MOC047-095-177-030315-
/O.EXT.KEAX.FL.W.0091.181203T1440Z-181206T0112Z/
/SBEM7.1.ER.181203T1440Z.181204T0600Z.181205T0112Z.NO/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Missouri River at Sibley.
* from Monday morning to Wednesday evening.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 23.0
feet early Tuesday morning.
* At 22.0 feet...Low-lying rural areas along the river and outside of
levee protection flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Sibley 22 23.0 early Tuesday morning
&&
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432
$$
MOC095-107-177-030315-
/O.EXT.KEAX.FL.W.0092.181203T0130Z-181206T2300Z/
/NAPM7.1.ER.181203T0130Z.181204T0600Z.181205T2300Z.UU/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Missouri River at Napoleon.
* from Sunday evening to Thursday afternoon.
* At 9:00 PM Saturday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday evening and continue to
rise to near 19.9 feet by early Tuesday morning. The river will
fall below flood stage by Wednesday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 15.6 Sat 09 PM 19.9 early Tuesday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-030315-
/O.EXT.KEAX.FL.W.0093.181203T0824Z-181207T0600Z/
/WVYM7.1.ER.181203T0824Z.181204T1200Z.181206T0600Z.NO/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Missouri River at Waverly.
* from late Sunday night to late Thursday night.
* At 8:30 PM Saturday the stage was 18.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and
continue to rise to near 22.2 feet by Tuesday morning. The river
will fall below flood stage by early Thursday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 18.9 Sat 08 PM 22.2 Tuesday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-030315-
/O.EXT.KEAX.FL.W.0094.181202T1800Z-181207T1600Z/
/MIAM7.1.ER.181202T1800Z.181204T1800Z.181206T1600Z.NO/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Missouri River At Miami.
* from Sunday afternoon to Friday morning.
* At 2:32 PM Saturday the stage was 15.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and
continue to rise to near 21.1 feet by early Tuesday afternoon. The
river will fall below flood stage by late Thursday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 15.6 Sat 03 PM 21.1 early Tuesday
afternoon
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC053-030315-
/O.CON.KEAX.FL.W.0095.000000T0000Z-181203T0831Z/
/BONM7.1.ER.181201T1453Z.181202T0215Z.181202T0831Z.UU/
916 PM CST Sat Dec 1 2018
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until late Sunday night.
* At 8:30 PM Saturday the stage was 17.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Sunday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 17.2 Sat 08 PM 16.8 early Sunday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$121
WGUS83 KEAX 021804
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1204 PM CST Sun Dec 2 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-021834-
/O.CAN.KEAX.FL.W.0096.000000T0000Z-181203T1715Z/
/BLRM7.1.ER.181201T1900Z.181202T0615Z.181202T1145Z.UU/
1204 PM CST Sun Dec 2 2018
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 11:00 AM Sunday the stage was 19.4 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 5:45 AM Sunday.
* Forecast...The river will continue to fall to 13.5 feet by Monday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.4 Sun 11 AM 17.9 this evening
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 11:44 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 1, 11:44 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1144 AM CST Sat Dec 1 2018 .Discussion... Issued at 410 AM CST SAT DEC 1 2018 Early morning satellite imagery shows a rather messy pattern in place across the Nation. Of note for today, and the rest of the weekend, is a large trough currently digging into the Plains States, with the center of circulation beginning to shift northeast from north central Oklahoma. The associated surface low is already leading the upper level trough northeast into Kansas, where it will continue to slowly lift northeast as the parent synoptic level trough lifts towards the Great Lakes today. This will drag a warm front, currently draped across southern Missouri, a bit north today allowing for some slightly warmer temperatures to prevail across the region today. Early this morning...the digging trough to our west has been rather dynamic overnight, with a strong jet streak rounding the base of the trough helping intensify the associated low level nocturnal jet. Resulting moisture and warm air advection swept ahead of the trough generated an expected broad region of rain and thunderstorms, with severe thunderstorms producing damaging winds --at a minimum-- as the nocturnal jet got mixed down across southern Missouri, and a broad region of moderate --to at times heavy-- rain across central and northern Missouri. Rest of the early morning hours will see the severe threat continue to shift east as the whole weather system lifts northeast. Otherwise, the dry slot wrapping into the trough early this morning has brought a quick end to the rain on the back side of the system, but this is just the beginning of what may be a wet weekend. Today and Sunday...with the parent trough sweeping northeast, this will push the surface low and warm front northeast with it today, along with the focus for much of the rain. But, as the upper level trough swings across Missouri later today, expect the strong PV anomaly within the troughs core to help keep a chance of rain going across the region this afternoon and tonight simply due to steep mid- level lapse rates. The up side to this activity is that we will remain warm enough across eastern Kansas and northern Missouri to keep precipitation types as all rain through the daylight hours today, with temperatures cooling enough to induce a wintry mix of precipitation types across extreme northeast Kansas and far northwest Missouri late tonight into Sunday morning; generally along and north of a line from Kansas City to Unionville. For Sunday the parent trough will continue to shift northeast pulling a lot of cold air down across the northern and central Plains behind it. If we have any precipitation still falling by Sunday afternoon and evening, the cooling temperatures may induce some snowfall across the region Sunday into early Monday morning, though accumulations would not be that much. Coming work week...once the weekend system exits the Plains States Monday, a large trough feature will be left dominating the Plains. Thus, we expect cold dry weather to prevail through the middle of the work week. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1136 AM CST SAT DEC 1 2018 Light rain showers currently rotating through eastern Kansas and NW Missouri terminals this afternoon. This trend will continue into this evening and into the overnight period. Temperatures are expected to remain near to just above freezing Sunday morning thus expecting precipitation to remain as rain with perhaps a brief rain/snow mix between 11-14Z. Dry slot has worked east so expect MVFR/IFR and some LIFR cigs to continue through the remainder of the prevailing period. Easterly winds will veer around to more southwesterly to westerly by 00-06Z, becoming northwesterly by 12-14Z as the surface low tracks east. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Pietrycha
Hazardous weather outlook, Dec 1, 5:19 AM CST, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 519 AM CST Sat Dec 1 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021130- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 519 AM CST Sat Dec 1 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight .Thunderstorms... Very isolated, small, thunderstorms are possible this morning across the region. Very small hail is possible with the strongest updrafts. .DAYS TWO THROUGH SEVEN...Sunday through Friday .Winter Weather... A mix of rain and snow are possible early Sunday, and through the day, across portions of northern and northwestern Missouri. Chances will continue to linger through the day, persisting into early Monday, where snow will become the primary precipitation type. Minor accumulations are expected across northern Missouri into northeastern Kansas, up to an inch. More detailed information can be accessed at... https://www.weather.gov/eax/hwo Kurtz
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:48 PM CST | Severe Thunderstorm Warning | EAX | Bates | 57 min |
| Dec 1, 6:21 AM CST | River Flood Warning | EAX | Howard | 13 hr |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Carroll, Lafayette, Saline | 5 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Dec 1, 9:54 AM CST | River Flood Warning | EAX | Cooper | 20 hr |
| Dec 1, 3:27 PM CST | Winter Weather Advisory | EAX | Atchison, Holt, Nodaway | 27 hr |
| Dec 1, 5:22 PM CST | River Flood Warning | EAX | Cooper, Saline | 24 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.